Alert archive / Arizona / Freeze Warnings in 2015
Freeze Warning 2, NWS Tucson, AZ
NWS Tucson, AZ issued this freeze warning at Nov 5, 2015, 2:10 AM MST for 5 counties in Arizona. It took effect at Nov 6, 2015, 2:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2015, 2:10 AM MST (09:10 UTC)
- In effect from
- Nov 6, 2015, 2:00 AM MST
- Expired
- Nov 6, 2015, 8:00 AM MST
- In force
- 6 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 58 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 9.2 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 2036 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
706 WWUS75 KTWC 050910 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 210 AM MST THU NOV 5 2015 AZZ507>509-052300- /O.UPG.KTWC.FZ.A.0007.151106T0900Z-151106T1500Z/ /O.NEW.KTWC.FZ.W.0002.151106T0900Z-151106T1500Z/ UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- INCLUDING THE CITIES OF...WILLCOX...CLIFTON 210 AM MST THU NOV 5 2015 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM MST FRIDAY... ...FREEZE WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM MST FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * IMPACTS...A PERIOD OF FREEZING TEMPERATURES MAY AFFECT LATE SEASON CROPS AND SENSITIVE VEGETATION. * TEMPERATURES...LOW TEMPERATURES GENERALLY RANGING FROM 29 TO 32 DEGREES ARE FORECAST TO OCCUR. * TIMING...TEMPERATURES BELOW FREEZING ARE EXPECTED BY 3 AM OR 4 AM FRIDAY MORNING AND CONTINUE UNTIL AROUND 8 AM FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
4 follow-up statements
236 WWUS75 KTWC 051705 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1005 AM MST THU NOV 5 2015 AZZ507-051815- /O.CAN.KTWC.FZ.W.0002.151106T0900Z-151106T1500Z/ UPPER SAN PEDRO RIVER VALLEY- 1005 AM MST THU NOV 5 2015 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE FREEZE WARNING. THE FREEZE WARNING IS NO LONGER IN EFFECT FOR THE UPPER SAN PEDRO RIVER VALLEY. $$ AZZ508-509-060100- /O.CON.KTWC.FZ.W.0002.151106T0900Z-151106T1500Z/ EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- INCLUDING THE CITIES OF...WILLCOX...CLIFTON 1005 AM MST THU NOV 5 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MST FRIDAY... * IMPACTS...A PERIOD OF FREEZING TEMPERATURES WILL AFFECT LATE SEASON CROPS AND SENSITIVE VEGETATION. * TEMPERATURES...LOW TEMPERATURES GENERALLY RANGING FROM 29 TO 32 DEGREES ARE FORECAST TO OCCUR. * TIMING...TEMPERATURES BELOW FREEZING ARE EXPECTED LATE TONIGHT AND CONTINUING UNTIL AROUND 8 AM FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
526 WWUS75 KTWC 052201 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 301 PM MST THU NOV 5 2015 AZZ508-509-061200- /O.CON.KTWC.FZ.W.0002.151106T0900Z-151106T1500Z/ EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- INCLUDING THE CITIES OF...WILLCOX...CLIFTON 301 PM MST THU NOV 5 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MST FRIDAY... * IMPACTS...A PERIOD OF FREEZING TEMPERATURES WILL AFFECT LATE SEASON CROPS AND SENSITIVE VEGETATION. * TEMPERATURES...LOW TEMPERATURES GENERALLY RANGING FROM 29 TO 32 DEGREES ARE FORECAST TO OCCUR. * TIMING...TEMPERATURES BELOW FREEZING ARE EXPECTED LATE TONIGHT AND CONTINUING UNTIL AROUND 8 AM FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
393 WWUS75 KTWC 060931 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 231 AM MST FRI NOV 6 2015 DEFAULT OVERVIEW SECTION AZZ508-509-061500- /O.CON.KTWC.FZ.W.0002.000000T0000Z-151106T1500Z/ EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- INCLUDING THE CITIES OF...WILLCOX...CLIFTON 231 AM MST FRI NOV 6 2015 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... * IMPACTS...A PERIOD OF FREEZING TEMPERATURES WILL AFFECT LATE SEASON CROPS AND SENSITIVE VEGETATION. * TEMPERATURES...LOW TEMPERATURES GENERALLY RANGING FROM 29 TO 32 DEGREES ARE FORECAST TO OCCUR...WITH ISOLATED COLDER LOCATIONS NEAR OR BELOW 28 POSSIBLE. * TIMING...TEMPERATURES BELOW FREEZING ARE EXPECTED TO CONTINUE UNTIL AROUND 8 AM THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON MEYER
487 WWUS75 KTWC 061502 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 802 AM MST FRI NOV 6 2015 AZZ508-509-061615- /O.EXP.KTWC.FZ.W.0002.000000T0000Z-151106T1500Z/ EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- 802 AM MST FRI NOV 6 2015 ...FREEZE WARNING HAS EXPIRED... TEMPERATURES HAVE WARMED TO SEVERAL DEGREES ABOVE FREEZING ACROSS EASTERN COCHISE COUNTY BELOW 5000 FEET AND THE UPPER GILA RIVER VALLEY. THUS...THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE. $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this freeze warning went out at Nov 4, 9:25 PM MST, 4 hours 45 minutes earlier.
Area forecast discussion, Nov 4, 9:25 PM MST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
925 PM MST WED NOV 4 2015
.SYNOPSIS...SCATTERED VALLEY RAIN AND MOUNTAIN SNOW SHOWERS TONIGHT
MAINLY NORTH OF TUCSON FOLLOWED BY A FEW LINGERING SNOW SHOWERS
THURSDAY MORNING ACROSS THE WHITE MOUNTAINS. DRY CONDITIONS WILL
THEN PREVAIL THURSDAY AFTERNOON INTO THE MIDDLE OF NEXT WEEK.
WIDESPREAD FREEZING TEMPERATURES MAY OCCUR ACROSS THE VALLEYS OF
GRAHAM AND COCHISE COUNTIES LATE THURSDAY NIGHT. EXPECT WARMER
TEMPERATURES FRIDAY THROUGH THE WEEKEND.
&&
.DISCUSSION...MOST OF THE SHOWERS HAVE BEEN CONFINED TO CENTRAL AND
NORTHERN ARIZONA LATE THIS AFTERNOON AND EVENING. LATEST MODELS
CONTINUED TO SUGGEST ANOTHER BRIEF SHOT OF SHOWERS LATE TONIGHT BUT
MOST OF THIS ACTIVITY WILL REMAIN ACROSS THE NORTHERN SECTIONS OF
THE CWA AND IN THE MOUNTAINS. THE CURRENT FORECAST APPEARED TO BE IN
GOOD SHAPE AS THE FOCUS WILL SHIFT TO COLD OVERNIGHT TEMPERATURES
THURSDAY NIGHT AND FRIDAY MORNING. A FREEZE WATCH HAS BEEN POSTED
FOR THE VALLEYS OF GRAHAM AND COCHISE COUNTIES THURSDAY NIGHT/FRIDAY
MORNING. PLEASE REFER TO THE ADDITIONAL SECTIONS FOR MORE DETAILS.
&&
.AVIATION...VALID THRU 06/06Z.
SCATTERED -SHRA AND HIGHER TERRAIN -SHSN WILL OCCUR TONIGHT MAINLY
NORTH OF KTUS...THEN ISOLATED -SHSN WILL BE CONFINED THURSDAY
MORNING TO THE WHITE MOUNTAINS NE OF KSAD. MVFR CONDITIONS WILL
OCCUR ESPECIALLY NEAR HIGHER TERRAIN. OTHERWISE...EXPECT SCATTERED
TO BROKEN CLOUDS INTO EARLY THURSDAY MORNING WITH BASES AROUND 7K-
11K FT MSL FOLLOWED BY DECREASING CLOUDINESS LATE THURSDAY MORNING
INTO THURSDAY AFTERNOON. SURFACE WIND THIS EVENING GENERALLY WLY AT
10-20 KTS WITH GUSTS OF 20-30 KTS. SURFACE WIND DIMINISHING TO LESS
THAN 10 KTS CONTINUING INTO THURSDAY. AVIATION DISCUSSION NOT
UPDATED FOR TAF AMENDMENTS.
&&
.FIRE WEATHER...SCATTERED VALLEY RAIN AND MOUNTAIN SNOW SHOWERS WILL
OCCUR TONIGHT MAINLY FROM TUCSON NORTHEASTWARD TO THE WHITE
MOUNTAINS. ISOLATED SNOW SHOWERS WILL THEN BE CONFINED TO THE WHITE
MOUNTAINS THURSDAY MORNING. A FEW INCHES OF SNOWFALL WILL LIKELY
OCCUR FROM THE CATALINA MOUNTAINS JUST NORTHEAST OF TUCSON
NORTHEASTWARD TO THE WHITE MOUNTAINS ABOVE 7000 FEET. DRY CONDITIONS
WILL THEN PREVAIL AREA-WIDE THURSDAY AFTERNOON INTO THE MIDDLE OF
NEXT WEEK. GENERALLY LIGHT TERRAIN DRIVEN WINDS WILL ALSO OCCUR
THURSDAY INTO THIS WEEKEND...THEN SOME AFTERNOON GUSTY WINDS ARE
EXPECTED MONDAY THROUGH WEDNESDAY.
&&
.PREV DISCUSSION...UPPER TROUGH CONTINUES OVER THE INTERMOUNTAINWEST
AND SWRN CONUS THIS AFTERNOON. 04/12Z NAM/GFS/ECMWF/CMC DEPICTTHE
NEXT UPPER LEVEL SPEED/VORT MAX EMBEDDED WITHIN THE LONGWAVETROUGH
TO MOVE EWD ACROSS NRN/CENTRAL ARIZONA TONIGHT. SHOWERS AREEXPECTED
TO DEVELOP THIS EVENING GENERALLY WEST-TO-NORTH OFTUCSON...THEN
ISOLATED TO SCATTERED SHOWERS ARE FORECAST TO OCCURLATE TONIGHT
MAINLY FROM TUCSON NEWD TO THE WHITE MOUNTAINS.
GIVEN THE ASSOCIATED HEIGHT/THICKNESS FALLS WITH THIS IMPULSE...SNOW
LEVELS SHOULD DROP TO AROUND 5500 FEET OR SO ACROSS THE WHITE
MOUNTAINS TO AROUND 7000 FEET NEAR THE INTERNATIONAL BORDER BY
DAYBREAK THUR. LIQUID AMOUNTS WILL BE FAIRLY LIGHT AGAIN TONIGHT...
AND ADDITIONAL SNOW ACCUMS WILL BE CORRESPONDINGLY LIGHT. SNOW
ACCUMS OF 1 TO 4 INCHES OR SO ABOVE 7000 FEET SHOULD OCCUR FROM THE
CATALINA/RINCON MOUNTAINS NE OF TUCSON NEWD TO THE WHITE MOUNTAINS.
THE MID/UPPER LEVEL TROUGH AXIS IS DEPICTED TO BE WELL EAST OF THE
AREA BY THUR AFTERNOON. HAVE MAINTAINED ISOLATED SNOW SHOWERS ACROSS
THE WHITE MOUNTAINS THUR MORNING. OTHERWISE...CLEARING SKIES FROM
WEST-TO-EAST SHOULD BE THE RULE THUR MORNING FOLLOWED BY MOSTLY
CLEAR SKIES TO PARTLY CLOUDY SKIES THUR AFTERNOON.
VARIOUS NWP MOS GUIDANCE HAS GENERALLY TRENDED COLDER FOR THUR NIGHT.
GIVEN THESE TRENDS...OPTED TO ISSUE A FREEZE WATCH FROM LATE THUR
NIGHT INTO EARLY FRI MORNING FOR THE EASTERN VALLEYS EAST OF TUCSON.
FORECAST CONFIDENCE FOR WIDESPREAD FREEZING TEMPS IS ONLY MODERATE
AT THIS TIME SINCE SOME NWP MODELS SUGGEST THAT SOME CIRRIFORM
CLOUDS MAY MOVE EWD ACROSS THE AREA.
A PROGRESSIVE UPPER PATTERN IS THEN DEPICTED VIA THE VARIOUS 04/12Z
MODELS...AS A RIDGE ALOFT MOVES EWD ACROSS THE AREA THIS WEEKEND.
THE FLOW ALOFT IS PROGGED TO BECOME INCREASINGLY WLY/SWLY STARTING
MON AND CONTINUE INTO THE MIDDLE OF NEXT WEEK. THERE WERE
DIFFERENCES BETWEEN THE GFS/ECMWF REGARDING THE EVOLUTION AND
POTENTIAL PROGRESSION OF THE NEXT UPPER TROUGH DURING THE TUE-WED
PERIOD. THE GFS WAS CONSIDERABLY FASTER AND FURTHER NORTH WITH THIS
UPPER TROUGH VERSUS THE SLOWER/DEEPER ECMWF. FOR NOW...HAVE
MAINTAINED DRY CONDITIONS AREA-WIDE TUE-WED...WITH THE MAIN IMPACT
BEING SOME GUSTY WLY/SWLY AFTERNOON WINDS.
HIGH TEMPS THUR WILL BE SIMILAR TO TEMPS ACHIEVED THIS AFTERNOON...
THEN A WARMING TREND WILL OCCUR FRI-SAT. ANOTHER COOLING TREND IS ON
TAP NEXT TUE-WED.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...FREEZE WATCH FROM LATE THURSDAY
NIGHT THROUGH FRIDAY MORNING FOR AZZ508-509.
&&
VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSONNearby
Freeze Warnings in Arizona, 2015Every freeze warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.